Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 50, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 3, 2015, 10:30 PM EDT for Dawson County, Forsyth County, Georgia. It took effect at Oct 4, 2015, 7:37 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2015, 10:30 PM EDT (02:30 UTC)
- In effect from
- Oct 4, 2015, 7:37 AM EDT
- Expired
- Oct 4, 2015, 9:52 PM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dawson County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1). The gauge peaked at 11.53 ft at Oct 4, 2015, 6:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
764
WGUS42 KFFC 040230
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT SAT OCT 3 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Etowah River near Dawsonville affecting Dawson and Forsyth
Counties
Broad River near Carlton affecting Elbert...Madison and Oglethorpe
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC085-117-041630-
/O.NEW.KFFC.FL.W.0050.151004T1137Z-151005T0152Z/
/DWSG1.1.ER.151004T1137Z.151004T1800Z.151004T1952Z.NO/
1030 PM EDT SAT OCT 3 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Etowah River near Dawsonville .
* From Sunday morning until Sunday evening.
* At 10 PM Saturday the stage was 8.7 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by Sunday morning and continue
to rise to near 13.5 feet by early afternoon tomorrow.The river
will fall below flood stage by tomorrow evening.
* At 14 feet...Moderate flooding begins in northwest Forsyth
county. Old Federal Road begins to flood and Nicholson Road is
closed off to residents. Minor flooding continues in south Dawson
county.
* This crest compares to a previous crest of 13.3 feet on Jan 6 2009.
&&
LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$
GAC105-195-221-041630-
/O.NEW.KFFC.FL.W.0051.151004T1513Z-151005T0750Z/
/CARG1.1.ER.151004T1513Z.151004T1800Z.151005T0150Z.UU/
1030 PM EDT SAT OCT 3 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Broad River near Carlton.
* From Sunday morning until late Sunday night.
* At 9 PM Saturday the stage was 6.2 feet...and
rising.
* Minor flooding is forecast.
* Flood stage is 15 feet.
* Forecast to rise above flood stage by late morning Sunday and
continue to rise to near 15.6 feet by tomorrow afternoon.The
river will fall below flood stage by late evening tomorrow.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands
and fields begin upstream and downstream from the gage on the
Georgia Highway 72 bridge. A sand dredge operation on the left bank
near the gage will become affected. A portion of Roy Wood Road will
be flooded with a few feet of water and the dirt parking lot of the
Broad River Outpost for Canoes and Kayaks will begin to flood. A
wooden pier and portions of the yard behind an assisted living home
off of Roy Wood Road will be flooded.
* This crest compares to a previous crest of 15.9 feet on Dec 3 2009.
&&
LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
3402 8300 3414 8312
$$1 follow-up statement
275
WGUS82 KFFC 041318
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 AM EDT SUN OCT 4 2015
...The Flood Warning is cancelled for the following river in
Georgia...
Etowah River near Dawsonville affecting Dawson and Forsyth
Counties
GAC085-117-041418-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-151005T0152Z/
/DWSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM EDT SUN OCT 4 2015
The Flood Warning is cancelled for
The Etowah River near Dawsonville .
* This takes affect immediately.
* At 900 AM Sunday the stage was 11.2 feet...and falling.
* Flood stage is 13 feet.
* The river will continue to fall.
* At 11 feet...Bankfull is reached on the river in south Dawson
county. Some minor flooding begins in pasture lands of northwest
Forsyth county and water approaches low areas of Nicholson Road.
&&
LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 3, 8:28 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 3, 8:28 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 828 PM EDT SAT OCT 3 2015 .UPDATE... NO CHANGES TO THE FLASH FLOOD WATCH. THE POSSIBILITY FOR FLOODING OR FLASH FLOODING CONTINUES OVERNIGHT. ONLY TWEAKED THE POPS TO PUT HIGHER POPS A LITTLE FARTHER SOUTH OVER THE WESTERN COUNTIES. OTHERWISE SHOWERS...HEAVY AT TIMES FOR MAINLY N GA...WILL CONTINUE OVERNIGHT. FORECAST LOW TEMPERATURES GENERALLY CLOSE TO NORMAL. BDL && .PREV DISCUSSION... /ISSUED 655 PM EDT SAT OCT 3 2015/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... RADAR TRENDS CONTINUE TO SHOW PLUME OF MODERATE TO HEAVY PRECIPITATION STREAMING NORTH UP THE EASTERN SIDE OF THE FORECAST AREA...AND SPREADING WEST. MEDIUM RANGE MODELS HAVE BACKED OFF THE QPF TOTALS SOMEWHAT BUT THEY ARE STILL FAIRLY HIGH AND I DO NOT ANTICIPATE ANY BIG CHANGES TO MY QPF GRIDS...OR TO THE CURRENT WATCH. MEDIUM RANGE AND HIGH-RES MODELS STILL INDICATING THAT THE GENERAL NORTH/SOUTH AXIS OF PRECIPITATION WILL ROTATE COUNTERCLOCKWISE BECOMING MORE NORTHWEST/SOUTHEAST OR EVEN WEST/EAST ORIENTED THROUGH THE EVENING AND THE OVERNIGHT PERIOD. WILL HAVE A FAIRLY DECENT GRADIENT IN THE POP GRID FROM SOUTHWEST TO NORTH. THE UPPER LOW IS STILL EXPECTED TO SLOWLY SHIFT EAST THROUGH SUNDAY WITH THE AXIS OF HEAVIER PRECIPITATION SHIFTING EAST SUNDAY AS WELL. 20 LONG TERM /MONDAY THROUGH SATURDAY/... ASIDE FROM A FEW MINOR UPDATES TO POPS ON MONDAY INTO TUESDAY...NO MAJOR CHANGES WERE MADE TO THE LONG TERM. THERE WILL STILL BE THE CHANCE FOR LINGERING SHOWERS ON MONDAY FOR EASTERN GEORGIA AS THE UPPER LOW CONTINUES TO PULL SOME MOISTURE INTO THE AREA. THE REGION WILL FINALLY START TO DRY OUT IN EARNEST NEXT WEEK AS THE CLOSED LOW PUSHES OFFSHORE WITH DRY AND TEMPERATE CONDITIONS FOR SEVERAL DAYS. MODELS DIVERGE SIGNIFICANTLY BY NEXT WEEKEND WITH THE EVOLUTION OF THE UPPER LOW OVER THE SOUTHWEST U.S. AND ANY POTENTIAL IMPACT FOR OUR AREA. RW PREVIOUS LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MODELS IN FAIR AGREEMENT ON CLOSED UPPER LOW CIRCULATING VICINITY OF SOUTHEAST GA OR JUST OFF SHORE AT THE START OF THE PERIOD. EASTERLY FLOW AND A CONNECTION TO JOAQUIN STILL EVIDENT...BUT THE BULK OF THE HEAVIER RAIN STILL LOOKS LIKE IT WILL BE ACROSS THE CAROLINAS SUNDAY NIGHT. LIKELY POPS LOOK OKAY SUNDAY NIGHT FOR THE FAR NORTHEAST WITH LOWER POPS ELSEWHERE. UPPER LOW PULLING TO THE NORTHEAST MONDAY AND MONDAY NIGHT SHOULD DIMINISH RAIN CHANCES FOR THE FORECAST AREA. UPPER RIDGE EXPECTED TO BUILD ACROSS THE SOUTHEAST TUESDAY THROUGH THE END OF THE WEEK. HAVE CONTINUED WITH DRY WEATHER DURING THAT TIME. 41 && AVIATION... 00Z UPDATE... IFR-MVFR CEILINGS AND IFR-VFR AND HIGHLY VARIABLE VSBYS EXPECTED AT THE TAF SITES THROUGH TONIGHT. INCREASING MODERATE TO HEAVY SHOWERS OVER THE N AND E. ISOLATED THUNDERSTORMS POSSIBLE. SURFACE WINDS OUT OF THE NW-NE AT 6-12 KTS WITH GUSTS 15-20KTS OVERNIGHT. AND SUNDAY. SLIGHTLY HIGHER AT ATL SUNDAY. //ATL CONFIDENCE...00Z UPDATE... LOW CONFIDENCE FOR VSBYS AND DURATION OF SHOWERS. MEDIUM CONFIDENCE FOR CEILINGS AND WIND DIRECTION. HIGH CONFIDENCE FOR WIND SPEEDS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 67 60 69 / 100 90 70 30 ATLANTA 58 69 61 71 / 80 80 40 20 BLAIRSVILLE 59 70 58 71 / 100 80 40 20 CARTERSVILLE 58 72 61 73 / 90 80 30 10 COLUMBUS 58 71 62 72 / 60 50 40 10 GAINESVILLE 58 68 60 69 / 100 90 50 20 MACON 57 70 63 71 / 60 60 50 20 ROME 59 74 60 75 / 90 70 30 10 PEACHTREE CITY 58 68 61 71 / 80 70 40 10 VIDALIA 60 72 62 72 / 50 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...CATOOSA...CHEROKEE...CLARKE... DADE...DAWSON...FANNIN...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...JACKSON...JEFFERSON... LUMPKIN...MADISON...MORGAN...MURRAY...OCONEE...OGLETHORPE... PICKENS...PUTNAM...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...BDL
Hazardous weather outlook, Oct 3, 8:37 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 837 PM EDT SAT OCT 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 837 PM EDT SAT OCT 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... MINOR FLOODING IS MORE LIKELY AS WE GET INTO THE OVERNIGHT HOUR...PRIMARILY OVER EASTERN SECTIONS AS WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS INCREASE IN COVERAGE AND INTENSITY. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...AREAL FLOODING AND RIVER FLOODING. OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED IN ISOLATED THUNDERSTORMS. DISCUSSION... AN UPPER LOW OVER THE SOUTHEAST COMBINED WITH DEEP TROPICAL MOISTURE WILL PRODUCE WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. HEAVY RAINFALL AMOUNTS MAY LEAD TO INSTANCES OF FLASH FLOODING. REFER TO THE LATEST FLASH FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN UPPER LOW PRESSURE AREA WILL CONTINUE TO PRODUCE WIDESPREAD RAINFALL THROUGH SUNDAY. RAIN WILL DIMINISH LATE SUNDAY INTO MONDAY AS THE LOW MOVES EAST OF THE STATE. STORM TOTALS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES OVER MUCH OF THE EASTERN PORTION OF GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:44 PM EDT | Areal Flood Warning | FFC | Banks | 12 hr |
| Oct 3, 9:58 PM EDT | Areal Flood Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more | 12 hr |
| Oct 3, 10:30 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 29 hr |
| Oct 3, 10:34 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Oct 4, 1:12 AM EDT | Areal Flood Warning | FFC | Wilkes | 9 hr |
| Oct 4, 5:45 AM EDT | Special Weather Statement | FFC | Banks, Clarke, Hall, Jackson, Madison | 60 min |
| Oct 4, 5:57 AM EDT | Special Weather Statement | FFC | Banks, Clarke, Hall, Jackson, Madison | 48 min |
| Oct 4, 6:21 AM EDT | Special Weather Statement | FFC | Barrow, Forsyth, Gwinnett, Oconee, Walton | 54 min |
| Oct 4, 6:49 AM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson, Lumpkin, White | 56 min |
| Oct 4, 7:58 AM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson, Lumpkin, White | 77 min |
| Oct 4, 9:27 AM EDT | Special Weather Statement | FFC | Banks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more | 2 hr |
| Oct 4, 11:26 AM EDT | Special Weather Statement | FFC | Banks, Dawson, Fannin, Forsyth, Hall, Jackson and 5 more | 3 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.